Another Period and Birth Control Question

on Sep 07, 2010 @ 05:19 pm

I've been on the pill for about 6 months so far and other than the first month everything had been fine. But this last month something weird happened. About 2 weeks after my last period, after I had had sex, I started bleeding. Sometimes there is blood after I have sex but this time it turned into my period and lasted the appropriate amount of time with the same amount of blood flow. This was around 2 weeks in the pill package and I've never had my period during that time before.

At the end of the pill package, when I should've gotten my period, I did not get it. I guess this is because I had it 2 weeks before? It is unlikely an egg would be released that soon? But because I am having sex I'm scared I could be pregnant. Though when I do have sex I am on the pill and use a condom.

My period is only a few days late so it is possible it might still come but it's never been late before when I'll been on the pill. Anyone have any ideas of what this could be? I know I should see my doctor but I just started a new job and I'd feel bad taking a day off already and I feel like my doctor would say just to wait until the end of this pill pack to see if I do get my period again.

6 Replies

wait on Sep 08, 2010 @ 09:34 am

until the end of the pack.
When you start going on the pill it takes around 3 months for your body to fully get back to normal so it could be the reason that your periods are all over the place or not at the date they are normally.
wait a week or so and then go see a doctor if nothing changes or if it s worse.


agreed on Sep 08, 2010 @ 10:44 am

The doc will probably say to wait until a month has passed since your irregular period happened. You can take a pregnancy test, but with your hormones being messed up, there's no saying how accurate it would be.

I know this must be terrifying :( Hang in there!

... on Sep 08, 2010 @ 12:32 pm

I agree that you need to wait. Perhaps the pill you are on just isn't right for you, so you should plan to visit your doctor at the end of the package.

Thanks! on Sep 08, 2010 @ 06:37 pm

Thanks everyone :) I'm pretty sure my doctor would say to wait it out too but I feel pretty good having confirmation from some other people. I'll wait until the end of this pack since even though I did get the irregular period it might be regulated again and come at the end of the pack.

I'm pretty freaked out. . . I hope everything is ok. . .

See Your Doctor....Now on Sep 10, 2010 @ 06:10 pm

Hi there, I know you've heard it before and I don't wanna sound like a mother but, I had the same problem 8 years ago, when I was 21, I would have irregular bleeding during sex it wasn't heavy (spotting) sometimes it hurt a bit too. I ignored it for a few months and I started bleeding one time and it wasn't time for my period (I was also on the pill for about 2 years) When I went to renew my birth control perscription, I told my doctor about it and she told me she had to do a pap test before she renewed my script. She called me 1 week later and told me they had found stage 1 cancer cells on my cervix, and I had to have a biopsy, after my biopsy I had a surgery to remove 3/4 of my cervix tha was affected and was hospitalized for 2 days. The side effects on the birth control packaging are not there to look at, but to read, I was completely blind and thought it will never happen to me, and guess what IT DID. After my surgery my husband and I decided the pill was not for me and too dangerous. We planned to have 1 more child (we already had 1 when we were 19), so we did it right then, after I delivered my son I had my tubes tied. Haven't touched the pill since. So Go To The Doctor and make them aware, ask for a pap test.

Look at different types of birth control, the pill is too risky

spotting on Sep 11, 2010 @ 08:47 am

I had trouble with spotting while on the pill......even with lower dosed pills. We then decided to use the IUD instead(without the hormones, of course)....thinking that I wouls still have the same problem. maybe you are like me.....the pill and my body just did not mix. Good luck.

Leave A Reply

Your Reply:


Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!